Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 4, NWS Sioux Falls, SD

February 10, 20068 counties in South Dakota

NWS Sioux Falls, SD issued this wind advisory at Feb 10, 2006, 3:56 AM CST for 8 counties in South Dakota. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2006, 3:56 AM CST (09:56 UTC)
Expired
Feb 10, 2006, 5:52 PM CST
In force
14 hr
Issued by
NWS Sioux Falls, SD

Counties Aurora County, SD, Beadle County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD, Jerauld County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 151 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 100956
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
356 AM CST FRI FEB 10 2006

.LOW PRESSURE WILL SLOWLY MOVE FROM CENTRAL MINNESOTA INTO WISCONSIN
TODAY...WHILE HIGH PRESSURE WILL BUILD ACROSS THE INTER MOUNTAIN
WEST. THE LARGE PRESSURE DIFFERENCE OVER THE UPPER MIDWEST WILL
RESULT IN STRONG NORTH TO NORTHWEST WINDS. 

SDZ050-057-058-063-064-101800-
/O.NEW.KFSD.WI.Y.0004.060210T1000Z-060211T0000Z/
GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
PLANKINTON...WAGNER...LAKE ANDES...ARMOUR
356 AM CST FRI FEB 10 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST THROUGH THIS AFTERNOON
BEFORE SLOWLY DIMINISHING THIS EVENING. IN ADDITION TO THE
WINDS...LIGHT SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH
THE AFTERNOON...PRODUCING AREAS OF BLOWING AND DRIFTING SNOW.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

LIEBL
3 follow-up statements
000 
WWUS73 KFSD 101624
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1024 AM CST FRI FEB 10 2006

.LOW PRESSURE WILL SLOWLY MOVE FROM CENTRAL MINNESOTA INTO
WISCONSIN TODAY...WHILE HIGH PRESSURE WILL BUILD ACROSS THE
NORTHERN ROCKIES. THE LARGE PRESSURE DIFFERENCE OVER THE UPPER
MIDWEST WILL RESULT IN STRONG NORTH TO NORTHWEST WINDS.

SDZ050-057-058-063-064-110000-
/O.CON.KFSD.WI.Y.0004.000000T0000Z-060211T0000Z/
GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
PLANKINTON...WAGNER...LAKE ANDES...ARMOUR
1024 AM CST FRI FEB 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST THROUGH THIS
AFTERNOON BEFORE SLOWLY DIMINISHING THIS EVENING. IN ADDITION TO
THE WINDS...LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON...
PRODUCING AREAS OF BLOWING SNOW. THE COMBINATION OF SNOW AND
BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE MILE FOR BRIEF
PERIODS. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SCHUMACHER
000 
WWUS73 KFSD 101707
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1107 AM CST FRI FEB 10 2006

.LOW PRESSURE WILL SLOWLY MOVE FROM CENTRAL MINNESOTA INTO
WISCONSIN TODAY...WHILE HIGH PRESSURE WILL BUILD ACROSS THE
NORTHERN ROCKIES. THE LARGE PRESSURE DIFFERENCE OVER THE UPPER
MIDWEST WILL RESULT IN STRONG NORTH TO NORTHWEST WINDS.

SDZ038-052-053-110000-
/O.EXA.KFSD.WI.Y.0004.000000T0000Z-060211T0000Z/
BEADLE-JERAULD-SANBORN-
INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...WOONSOCKET
1107 AM CST FRI FEB 10 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST THROUGH THIS
AFTERNOON BEFORE SLOWLY DIMINISHING THIS EVENING. IN ADDITION TO
THE WINDS...LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON...
PRODUCING AREAS OF BLOWING SNOW. THE COMBINATION OF SNOW AND
BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE MILE FOR BRIEF
PERIODS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SDZ050-057-058-063-064-110000-
/O.CON.KFSD.WI.Y.0004.000000T0000Z-060211T0000Z/
GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
PLANKINTON...WAGNER...LAKE ANDES...ARMOUR
1107 AM CST FRI FEB 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST THROUGH THIS
AFTERNOON BEFORE SLOWLY DIMINISHING THIS EVENING. IN ADDITION TO
THE WINDS...LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON...
PRODUCING AREAS OF BLOWING SNOW. THE COMBINATION OF SNOW AND
BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE MILE FOR BRIEF
PERIODS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS73 KFSD 102352
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
552 PM CST FRI FEB 10 2006

.LOW PRESSURE OVER THE NORTHERN MISSISSIPPI VALLEY AND HIGH
PRESSURE IN THE NORTHERN ROCKIES ARE RESPONSIBLE FOR THE STRONG
WINDS. 

SDZ038-050-052-053-057-058-063-064-110100-
/O.CAN.KFSD.WI.Y.0004.000000T0000Z-060211T0000Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON...
WAGNER...LAKE ANDES...ARMOUR
552 PM CST FRI FEB 10 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS LET THE WIND
ADVISORY EXPIRE. 

NORTH TO NORTHWEST WINDS WILL STILL PUSH THE WIND ADVISORY
CRITERIA THIS EVENING...AVERAGING 20 TO 30 MPH WITH GUSTS TO
AROUND 35 MPH. HOWEVER THE WINDS HAVE BEGUN TO DECREASE A BIT
ALREADY. 

WITH FREQUENT SNOW SHOWERS MOVING ACROSS THE AREA...BE ALERT FOR
VERY SUDDEN DROPS IN VISIBILITY IN RURAL AREAS. IF DRIVING...ONE
MINUTE YOUR VISIBILITY MAY BE 3 OR 4 MILES...ONLY TO BE FOLLOWED
BY A NEAR WHITE OUT CONDITION WITH ICY ROADS. SINCE SNOWFALL 
AMOUNTS ARE PRETTY LIGHT...DRIFTING SNOW IS NOT A HUGE
PROBLEM...BUT BLOWING SNOW WILL CERTAINLY BE ISSUE THROUGH THE
EVENING.

$$

MJF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:30 AM CST, 26 minutes earlier.

Area forecast discussion, Feb 10, 3:30 AM CST, 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 AM CST FRI FEB 10 2006

.DISCUSSION...

UPR LOW AND ASSCD LGT SNOW WILL MOVE STRAIGHT SOUTH OVER CWA THIS
AFTN AND EVE...WITH A LOW QPF/FAIRLY HIGH POP EVENT. MOSTLY UPR LVL
FORCING AND WRAPAROUND SQUEEZING OUT AVBL MOISTURE. MODELS SEEM TO
EMPHASIZE MORE WRAPAROUND IN WRN CWA FOR PRECIP...BUT ERN CWA STILL
GOOD CHC UNDER UPR LOW. GENERALLY UP TO AN INCH...BUT ARND 2 INCHES
PSBL IN A FEW SPOTS THRU THE EVE. BEST GRADIENT AND MIXING WILL BE
IN SWRN CWA WHERE WILL GO WITH WIND ADVY TDA. IF THERE IS ENUF SNOW
THIS AFTN...MAY NEED SOME TYPE OF WINTER WX ADVY...SO DAYSHIFT WILL
HAVE TO MONITOR. AIR MASS UP THRU CANADA NOT VERY COLD AT ALL FOR
THIS TIME OF YEAR...AND WILL GO BACK TO A MIXED OUT NOT QUITE AS
COLD SOLUTION ON TEMPS TDA THRU SAT NGT. THEN VARIOUS NUISANCE NWLY
FLOW WAVES BRINGING VARIOUS WIND SHIFTS REST OF WEEKEND. BUT NO
SIGNIFICANT WX EXPCD UNTIL UPPER FLOW BECOMES MORE ZONAL AND THINGS
GRADUALLY GET MORE INTERESTING NEXT WEEK.

&&

.AVIATION...
UPPER LEVEL LOW PRESSURE WILL MOVE OVER ERN SD TODAY...WITH
WIDESPREAD LIGHT SNOW DEVELOPING DURING THE MORNING HOURS. NW WINDS
OF 20 TO 35 MPH WILL CREATE AREAS OF BLOWING SNOW AS WELL. CIGS OF
2000-3000 FT CAN BE EXPECTED WITH CIGS BLO 1000 FT IN HEAVIER SNOW
BANDS.

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVY  TDA   SDZ050-057-058-063-064-
MN...NONE.
IA...NONE.
NE...NONE.

&&

RYRHOLM/LIEBL
Hazardous weather outlook, Feb 9, 5:32 AM CST, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0532 AM CST THU FEB 09 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0532 AM CST THU FEB 09 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
A BAND OF SNOW SHOWERS SHOULD MOVE SOUTHEAST OVER THE AREA
TODAY...WITH PATCHY LIGHT FREEZING RAIN POSSIBLE NEAR AND WEST OF
THE JAMES RIVER THIS MORNING. LOCALIZED SNOW AMOUNTS OF AN INCH
OR TWO ARE POSSIBLE NORTHEAST OF LINE FROM BROOKINGS SOUTH DAKOTA
TO SPENCER IOWA...MAINLY IN SOUTHWEST MINNESOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG NORTHWEST WINDS OF 20 TO 35 MPH WILL USHER IN COLDER AIR
ALONG WITH AREAS OF LIGHT SNOW LATER TONIGHT THROUGH FRIDAY
EVENING. LESS THAN AN INCH OF SNOWFALL IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Advisories in South Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.